Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 17, NWS Philadelphia/Mount Holly

May 28, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at May 28, 2004, 10:08 AM EDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2004, 10:08 AM EDT (14:08 UTC)
Expired
May 28, 2004, 10:45 AM EDT
In force
37 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 28, 5:05 AM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, May 28, 5:05 AM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
505 AM EDT FRI MAY 28 2004

.SHORT TERM (TODAY AND TONIGHT)...

IR STLT LOOP OVERNIGHT SHOWS EXTSV MID/HI CLD COVER OVR THE MID
ATLANTIC RGN...SOME OF IT BEING HI-LVL BLOW OFF FROM TSTMS OVER THE
OH VLY. THE AIR MASS OVER US IS QUITE HUMID WITH MID 60S DEWPTS AND
IT REMAINS SMWHT UNSTABLE EVEN LATE AT NIGHT. SCT SHRA AND TSRA CONT
TO DVLP ATTM...WITH THE STGST CLUSTER NOW MOVG ACRS THE CHES BAY
INTO CNTRL DELMARVA.  THE SFC CDFNT REMAINS WELL TO THE NW WITH A
PRE-FRNTL SFC TROF EXTDG SWD ACRS ERN PA INTO THE UPPER CHES BAY.

CONDS APPEAR FVRBL FOR MORE WDSPRD TSTMS THIS MRNG AHD OF THE
CDFNT...SO HAVE INCRD POPS TO LIKELY FOR FIRST HALF OF TDA. THEN THE
PRE-FNTL TROF IS FCST TO MOVE EWD AND THE SFC WINDS OVR THE AREA
BECOME MORE W TO NW. HWVR...THE CDFNT IS NOT YET THRU THE AREA AND
THE AIR MASS RETAINS SOME INSTBY...SO IT SEEMS PRUDENT TO KEEP A CHC
FOR TSTMS INTO THE ERY AFTN N AND W OF PHILA...AND LATE AFTN FURTHER
S AND E.

COOLER AND MUCH DRIER AIR IS FCST TO SPREAD INTO THE AREA TONIGHT ON
NW WINDS BEHIND THE CDFNT. CLOUDS SHOULD CLEAR FROM THE NW TO SE
DURG THE AFTN AND EVE HOURS.

&&

.LONG TERM (SATURDAY AND BEYOND)...

SAT AND SUN STILL LOOK TO BE PLEASANT AND MILD AS SFC HIGH PRES AND
UPPER LVL RDG AXIS BUILD OVER THE NERN US.  SOME CLDS AND HUMIDITY
BEGIN TO RETURN FROM THE S LATE SUN OR SUN NIGHT BUT NO PRECIP IS
EXPECTED UNTIL MEMORIAL DAY. THEN THERE IS A CHC FOR TSTMS AHD OF A
FNTL PASSAGE LATE IN THE DAY.

&&

.MARINE...

SOUTHERLY FLOW AHEAD OF THE COLD FRONT THIS MRNG THEN WINDS BECOME
MORE WEST THIS AFTN BEFORE TURNING AROUND TO THE NW TNGT. WINDS AND
SEAS DONT LOOK LIKE THEY REACH SCA CRITERIA ALTHOUGH BUOY 44009
GUIDANCE SHOWS 5 FT THIS AFTN. I THINK THIS IS OVERDONE.

THEN HIGH PRES BUILDS IN OVER THE WEEKEND WITH THE OFFSHORE FLOW
BECOMING SOUTHERLY DURING SUN AS THE HIGH MOVES E. WE DONT EXPECT
SCA CONDITIONS THROUGH THE PERIOD.

&&

.AVIATION...

AN AREA OF STRATUS OVER NJ HAS BEEN BREAKING UP ON THE EDGES TO THE
WEST AS YOU HEAD TOWARD PHL AND ILG. THE SHWRS AND TSTMS OVER VA/WV
SHOULD MOVE OVER THE REGION BY 12Z AND CONTINUE INTO THE MRNG. THIS
PCPN SHOULD BREAK UP MOST OF THE STRATUS EXCEPT NEAR THE COAST WITH
THE WIND FETCH REMAINS FROM THE OCEAN. IN MD/DE/SNJ...CIG SHUD BE
AROUND 1 THSD FT AND A BIT HIGHER FARTHER N BUT VSBY SHOULD DROP
SOME IN LIGHT FOG. LOWER CONDITIONS ARE LIKELY IN SHOWERS AND TSTMS
WHERE CIGS AND VSBY WILL DROP IN PSBLY HEAVY RAIN.

CONDITIONS WILL IMPROVE RAPIDLY TO VFR AROUND MIDDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 72 45 65 38 / 70 10  0 10
ABE 76 49 71 42 / 70 10  0 10
RDG 77 50 71 43 / 70 10  0 10
PHL 80 56 75 52 / 60 20  0 10
12N 76 50 69 43 / 70 10  0 10
SMQ 78 52 72 45 / 70 10  0 10
TTN 79 53 72 47 / 70 10  0 10
MIV 79 55 73 50 / 60 20  0 10
N55 75 56 69 55 / 60 20  0 10
ACY 78 54 71 51 / 60 20  0 10
ILG 79 54 72 51 / 60 20  0 10
DOV 78 55 73 52 / 60 20  0 10
GED 80 55 74 52 / 60 30  0 10
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.
&&

AMC/RNS
Hazardous weather outlook, May 28, 5:30 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 AM EDT FRI MAY 28 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-
PAZ054-055-060>062-067>071-290930-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
530 AM EDT FRI MAY 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AMC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:56 PM EDTSevere Thunderstorm WarningPHIBerks49 min
May 27, 10:18 PM EDTSevere Thunderstorm WarningPHIBerks27 min
May 28, 2:47 PM EDTSevere Thunderstorm WarningPHISomerset43 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.